Georgia, 2009Flood in Georgia, December 14 to 15, 2009
December 14 to 15, 2009 · NWS TAE · 1 event in 1 county or zone
Flooding from repeated heavy rainstorms covered many streets and roadways in Georgetown of Quitman County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding from repeated heavy rainstorms covered many streets and roadways in Georgetown of Quitman County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Dec 14, 7:50 PM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Dec 14, 7:50 PM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
750 PM EST MON DEC 14 2009
.DISCUSSION...LATEST SURFACE ANALYSIS SHOWS A QUASI-STATIONARY FRONT
STRETCHED EAST TO WEST ACROSS OUR NORTHERN TIER GEORGIA ZONES AND
THE SOUTHEAST CORNER OF ALABAMA. LOCAL RADARS SHOW WIDESPREAD
SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF THIS BOUNDARY. A FEW OF
THE STORMS HAVE BEEN STRONG TO SEVERE WITH ONE BRIEF TORNADO
CONFIRMED IN DALE COUNTY ALABAMA. ADDITIONALLY...VERY HEAVY RAINS
ARE FALLING ON ALREADY SATURATED SOILS ACROSS SE ALABAMA AND OUR
NORTHERNMOST GEORGIA ZONES WHERE A FLASH FLOOD WATCH IS IN EFFECT.
A FLASH FLOOD WARNING IS CURRENTLY IN EFFECT FOR COFFEE...DALE AND
NORTHERN HENRY COUNTIES UNTIL 1030 PM CST AND CLAY...QUITMAN AND
RANDOLPH COUNTIES IN GEORGIA UNTIL 130 AM EST. AS A COLD FRONT
CURRENTLY WELL TO OUR NORTHWEST PRESSES FURTHER TO THE SOUTHEAST
...THE QUASI-STATIONARY BOUNDARY AND ASSOCIATED CONVECTION WILL SAG
SOUTHWARD OVERNIGHT. DUE TO THE TRAINING NATURE OF THIS ACTIVITY...
MORE WARNINGS ARE LIKELY THIS EVENING AND OVERNIGHT.
ASIDE FROM THE POTENTIAL FLOODING AND ISOLATED STRONG TO SEVERE
STORMS...WE ALSO WILL SEE ANOTHER NIGHT OF WIDESPREAD DENSE FOG
GENERALLY ALONG AND SOUTH OF THE QUASI-STATIONARY BOUNDARY INCLUDING
OUR COASTAL WATERS. A DENSE FOG ADVISORY WILL BE ISSUED SHORTLY FOR
THE LAND AREAS.
&&
.MARINE...LIGHT SOUTH TO SOUTHWEST WINDS ALONG WITH LOW SEAS CAN BE
EXPECTED THIS EVENING AND OVERNIGHT. HOWEVER...THE DENSE FOG ACROSS
MUCH OF THE MARINE AREA WILL CONTINUE UNTIL AT LEAST NOON TUESDAY.
&&
.AVIATION...CONDITIONS HAVE BEGUN TO DETERIORATE OVER MUCH OF THE
REGION WITH CIGS/VSBYS DROPPING QUICKLY. MANY LOCATIONS WILL SEE
PROLONGED PERIODS OF LIFR CONDITIONS OVERNIGHT. WITH RICH LOW LEVEL
MOISTURE AND A STATIONARY FRONTAL BOUNDARY OVER THE AREA...LOW CIGS
AND FG WILL CONTINUE INTO TUESDAY MORNING. CONDITIONS SHOULD IMPROVE
BY LATE MORNING ON TUESDAY WITH SUFFICIENT DAYTIME HEATING. A COLD
FRONT WILL MOVE THROUGH THE AREA TUESDAY AFTERNOON AND EVENING. SHRA
AND ISOLATED TSRA MAY BRIEFLY DROP VSBYS TO MVFR/IFR CONDITIONS.
ONCE THE FRONT MOVES THROUGH...EXPECT VFR/MVFR CONDITIONS INTO
TUESDAY EVENING.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR THE FOLLOWING
ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR THE FOLLOWING
ZONES: BAKER...BEN HILL...CALHOUN...CLAY...DOUGHERTY...
EARLY...IRWIN...LEE...MILLER...MITCHELL...QUITMAN...
RANDOLPH...TERRELL...TIFT...TURNER...WORTH.
FL...NONE.
GM...NONE.
&&
BARRY/AUSTIN/CAMPHazardous weather outlook, Dec 14, 9:33 PM EST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
933 PM EST MON DEC 14 2009
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-160245-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
933 PM EST MON DEC 14 2009 /833 PM CST MON DEC 14 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND
PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TUESDAY NIGHT FOR
SOUTHEAST ALABAMA AND A PORTION OF SOUTHWEST AND SOUTH CENTRAL
GEORGIA...
...DENSE FOG ADVISORY IN EFFECT UNTIL NOON EST TUESDAY FOR MOST
OF THE COASTAL WATERS...
NUMEROUS SHOWERS AND THUNDERSTORMS WERE ALONG AND NORTH OF A
STALLED FRONTAL BOUNDARY ACROSS EXTREME SOUTH GEORGIA AND
SOUTHEAST ALABAMA THIS MONDAY EVENING. THE AREA OF RAIN WILL
SLOWLY SPREAD SOUTH AND EAST OVERNIGHT AS A COLD FRONT TO THE
NORTHWEST PRESSES FURTHER INTO THE REGION. THIS RAIN WILL OCCUR
OVER AREAS THAT HAVE SEEN SIGNIFICANT RAINFALL IN THE PAST FEW
DAYS...ESPECIALLY TO THE NORTH AND NORTHWEST OF DOTHAN AND ALBANY.
AS A RESULT...A FLASH FLOOD WATCH HAS BEEN POSTED FOR THOSE
AREAS. AS OF LATE MONDAY EVENING...A FEW COUNTY FLOOD WARNINGS
HAVE ALREADY BEEN ISSUED FOR A PORTION OF THE WATCH AS WELL AS
SEVERAL RIVER FLOOD WARNINGS.
WIDESPREAD FOG...LOCALLY DENSE WILL CONTINUE FOR THE COASTAL
WATERS THOUGH DAYBREAK. DENSE FOG IS POSSIBLE AT LEAST FOR THE
COASTAL COUNTIES OF THE FLORIDA PANHANDLE AND BIG BEND OVERNIGHT
AND AN ADVISORY MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A COLD FRONT WILL PUSH SOUTH ACROSS THE AREA DURING TUESDAY AND
THEN EXIT SOUTH OF THE COASTAL WATERS TUESDAY NIGHT. A ROUND OF
SHOWERS AND STORMS IS ANTICIPATED ALONG AND AHEAD OF THE FRONT.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATE...A FEW OF
THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HEAVY
RAINFALL.
OFFSHORE WINDS AND SEAS IN THE WAKE OF THE FRONT ARE EXPECTED TO
APPROACH ADVISORY LEVELS OVER THE COASTAL WATERS TUESDAY NIGHT AND
CONTINUE ELEVATED INTO THURSDAY MORNING AS STRONG HIGH PRESSURE
BUILD TO OUR NORTH.
THERE ARE INDICATIONS OF ANOTHER GULF OF MEXICO SYSTEM MOVING
SOUTH OF THE REGION DURING THE LATER PORTION OF THE WEEK. AT THIS
TIME MODEL GUIDANCE IS NOT IN AGREEMENT AS TO THE EVENTUAL TRACK
OF THIS SYSTEM AND THEREFORE CONFIDENCE IN ANY POTENTIAL IMPACTS
IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
T BARRY/MROCZKA/M BARRY
In the hours before
Local storm report, Dec 14, 5:45 PM EST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 PM EST MON DEC 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TORNADO ROCKY HEAD 31.57N 85.77W
12/14/2009 DALE AL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED DAMAGE IN ROCKY HEAD WITH
DOWNED TREES.
&&
AUSTINLocal storm report, Dec 14, 6:17 PM EST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
617 PM EST MON DEC 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD 3 NE ABBEVILLE 31.60N 85.21W
12/14/2009 HENRY AL EMERGENCY MNGR
WATER COVERING HIGHWAY 46 AT ABBIE CREEK.
&&
CAMPLocal storm report, Dec 14, 6:46 PM EST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
646 PM EST MON DEC 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 3 SW ABBEVILLE 31.54N 85.29W
12/14/2009 HENRY AL EMERGENCY MNGR
TREE DOWN ON AUTOMOBILE ON STATE HIGHWAY 27 SOUTHWEST OF
ABBEVILLE.
&&
CAMPSpecial weather statement, Dec 14, 6:52 PM EST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
652 PM EST MON DEC 14 2009
GAZ121-122-142-150100-
CLAY-EARLY-RANDOLPH-
652 PM EST MON DEC 14 2009
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CLAY...EARLY AND
RANDOLPH COUNTIES...
* UNTIL 800 PM EST
AT 550 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT GAINES...MOVING EAST AT 30 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
25-CAMP
Local storm report, Dec 14, 9:36 PM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
936 PM EST MON DEC 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD SCREAMER 31.66N 85.21W
12/14/2009 HENRY AL EMERGENCY MNGR
STATE HIGHWAY 95 REPORTED CLOSED DUE TO FLOODING IN
NORTHEAST HENRY COUNTY.
&&
CAMPSpecial weather statement, Dec 14, 10:10 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1010 PM EST MON DEC 14 2009
ALZ065-068-FLZ007>009-150400-
COASTAL WALTON-COFFEE-GENEVA-HOLMES-INLAND WALTON-
910 PM CST MON DEC 14 2009
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COFFEE...GENEVA...HOLMES
AND WALTON COUNTIES...
* UNTIL 1000 PM CST
AT 907 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROSE HILL TO SVEA TO
15 MILES WEST OF POSTIL...OR ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF ANDALUSIA TO 25 MILES NORTHWEST OF DE FUNIAK SPRINGS TO
30 MILES NORTHWEST OF SANTA ROSA BEACH. THIS LINE OF STORMS WAS
MOVING EAST AT 35 MPH.
THESE STORMS WILL BE NEAR...
ELBA BY 935 PM CST.
SAMSON BY 945 PM CST.
NEW BROCKTON BY 950 PM CST.
DE FUNIAK SPRINGS BY 955 PM CST.
ENTERPRISE BY 1000 PM CST.
WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
ALSO...THESE STORMS ARE PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
PEOPLE IN COFFEE...WALTON...WESTERN GENEVA AND WESTERN HOLMES
COUNTIES...INCLUDING THE CITIES OF ELBA...SAMSON...NEW BROCKTON...DE
FUNIAK SPRINGS...ENTERPRISE AND GENEVA...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
14-MROCZKA
Flood, Quitman
- When
- December 14, 11:20 PM EST to December 15, 2:00 AM EST
- Where
- Quitman County, 0.82 mi NW of Georgetown to 0.66 mi W of Georgetown
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.887, -85.112
Water up to a foot deep covered several streets and roadways in Georgetown, including portions of U.S. Highway 82. Several retention ponds were overflowing.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in Idaho, December 14 to 16, 20091 death · 6 injured · 3 events
- Flash Flooding and Flooding in Alabama, December 14 to 15, 2009$2.3 million · 50 kt wind · 18 events
- Flash Flooding and Lightning Strikes in Mississippi, December 14 to 15, 2009$202,000 · 9 events
- Flash Flooding in Alabama, December 14, 2009$55,000 · 5 events
- Dense Fog in Florida, December 14, 20094 injured · 1 event
- Flash Flooding and Flood in Louisiana, December 14 to 15, 2009$25,000 · 0.88 in hail · 5 events
- Extreme Cold in North Dakota, December 14 to 15, 200910 events
- Tornado and Flash Flooding in Louisiana, December 14 to 15, 2009$5,000 · EF0 · 7 events
- Winter Storm and Heavy Snow in Washington, December 14 to 16, 20097 events
- Tornadoes and Flash Flooding in Alabama, December 14 to 15, 2009$5,000 · EF0 · 6 events
- Ice Storm and Heavy Snow in Washington, December 14 to 16, 20096 events
- Ice Storm and Heavy Snow in Oregon, December 14 to 16, 20093 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 206034.